Alert archive / Florida / Beach Hazards Statements in 2013
Beach Hazards Statement 17, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this beach hazards statement at May 13, 2013, 4:07 AM EDT for Pinellas County, Florida. It took effect at May 13, 2013, 12:00 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2013, 4:07 AM EDT (08:07 UTC)
- In effect from
- May 13, 2013, 12:00 PM EDT
- Expired
- May 13, 2013, 3:26 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tampa Bay, FL
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
244 WHUS42 KTBW 130807 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 407 AM EDT MON MAY 13 2013 ...MODERATE RISK OF RIP CURRENTS THIS AFTERNOON AND TONIGHT... .A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION TODAY. NORTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH AT THE BEACHES RESULTING IN A MODERATE RISK OF STRONG RIP CURRENTS. FLZ050-051-055-060-062-065-140800- /O.NEW.KTBW.BH.S.0017.130513T1600Z-130514T0800Z/ PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE- 407 AM EDT MON MAY 13 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A BEACH HAZARDS STATEMENT FOR A MODERATE RISK OF RIP CURRENTS WHICH IS IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT. * HAZARDS...STRONG RIP CURRENTS. * TIMING...BEGINNING AROUND NOON AND CONTINUING INTO TONIGHT. * LOCATION...AREA BEACHES FROM PINELLAS AND HILLSBOROUGH COUNTIES SOUTHWARD THROUGH LEE COUNTY. * POTENTIAL IMPACTS...STRONG RIP CURRENTS CAN PULL EVEN STRONG SWIMMERS OUT INTO DEEPER WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
1 follow-up statement
614 WHUS42 KTBW 131926 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 326 PM EDT MON MAY 13 2013 ...BEACH HAZARDS STATEMENT IS CANCELLED... .NORTH WINDS HAVE MITIGATED THE RIP CURRENT RISK AT SUNCOAST BEACHES TODAY. FLZ050-051-055-060-062-065-132030- /O.CAN.KTBW.BH.S.0017.000000T0000Z-130514T0800Z/ PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE- 326 PM EDT MON MAY 13 2013 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS CANCELLED THE BEACH HAZARDS STATEMENT. NORTH WINDS HAVE MITIGATED A MODERATE RISK FOR RIP CURRENTS AT SUNCOAST BEACHES. EVEN WITH A LOW RISK OF RIP CURRENTS...STRONG CURRENTS CAN OCCUR NEAR PIERS AND JETTIES. ALWAYS HAVE A FLOTATION DEVICE WITH YOU IN THE WATER. $$ HTTP://WWW.WEATHER.GOV/TAMPA
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at May 13, 3:31 AM EDT, 36 minutes earlier.
Area forecast discussion, May 13, 3:31 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
331 AM EDT MON MAY 13 2013
.SHORT TERM (TODAY - WEDNESDAY)...FAIRLY SIGNIFICANT COLD FRONT
FOR THIS TIME OF YEAR WILL CONTINUE TO PUSH SOUTHEAST ACROSS THE
REGION TODAY. WINDS WILL PICK UP BEHIND THE FRONT AND BECOME GUSTY
FROM THE NORTHWEST. THIS WILL INCREASE THE RISK FOR STRONG RIP
CURRENTS AT THE BEACHES SO WILL ISSUE A BEACH HAZARD STATEMENT
WITH THIS PACKAGE.
STILL CAN NOT RULE OUT A FEW SHOWERS OR STORMS THIS AFTERNOON...
PRIMARILY IN HIGHLANDS COUNTY BEFORE THE FRONT CLEARS THERE.
TEMPERATURES WILL CLIMB INTO THE 80S EVERYWHERE...BUT DRIER AIR
WILL MAKE IT FEEL MORE COMFORTABLE BY MID-AFTERNOON FROM TAMPA BAY
NORTH.
HIGH PRESSURE SETTLES INTO THE NORTHERN GULF COAST STATES TONIGHT
GIVING US A COOL NORTH TO NORTHEASTERLY LOW-LEVEL FLOW. DESPITE
THE SHORTER NIGHTS...IT LOOKS LIKE WE COULD REACH THE MIDDLE TO
UPPER 40S FOR THE INTERIOR NATURE COAST AND MID 50S AWAY FROM THE
COAST FROM THE TAMPA BAY AREA SOUTH. THIS WILL PUT A FEW RECORDS
AT RISK. SEE CLIMATE SECTION BELOW.
IT WILL BE A NEARLY PERFECT DAY ON TUESDAY. HIGH PRESSURE WILL
SETTLE OVER NORTH FLORIDA RESULTING IN PRIMARILY EASTERLY FLOW BUT
WITH AFTERNOON SEA BREEZES AT THE COAST. TEMPERATURES WILL RANGE
FROM ABOUT 83 NORTH TO 87 SOUTH...BUT THE HUMIDITY WILL BE MUCH
LOWER THAN WHAT WE HAVE SEEN OVER THE LAST FEW DAYS.
THE SAME RIDGE OF HIGH PRESSURE WILL REMAIN OVER FLORIDA THROUGH
WEDNESDAY...BUT THE AIRMASS WILL SLOWLY WARM AND MOISTEN. TUESDAY
NIGHT WILL BE 3 TO 5 DEGREES WARMER THAN TONIGHT...THEN WEDNESDAY
WILL BE 3 TO 5 DEGREES WARMER THAN TUESDAY. WHILE HUMIDITY WILL
INCREASE SOME...IT WILL STILL BE SOMEWHAT DRY WITH DEW POINTS ONLY
IN THE MIDDLE AND UPPER 50S.
.LONG TERM (THURSDAY THROUGH NEXT MONDAY)...
THE LONG TERM FORECAST PERIOD WILL FEATURE GENERALLY SEASONABLE AND
UNEVENTFUL CONDITIONS. MID/UPPER LEVEL RIDGING OVER THE REGION
WEDNESDAY WILL QUICKLY TRANSLATE EASTWARD OFF THE SOUTHEAST CONUS
COAST AS AN UPPER LEVEL TROUGH/DISTURBANCE APPROACHES FROM THE WEST
ALONG THE NORTHERN GULF COAST. GENERALLY WITH A TROUGH APPROACHING
THE FORECAST WOULD SEE A STEADY INCREASE IN RAIN CHANCES...HOWEVER A
LACK OF COLUMN MOISTURE WILL PREVENT MUCH IF ANY SHOWERS TO
ACCOMPANY THE APPROACH OF THIS TROUGH. FOR NOW WILL KEEP RAIN
MENTION OUT OF THE FORECAST BOTH THURSDAY AND FRIDAY ALONG WITH
SEASONABLE TEMPERATURES.
SEASONABLE CONDITIONS WILL CONTINUE INTO THE UPCOMING WEEKEND. SOME
POTENTIAL INCREASE IN AVAILABLE COLUMN MOISTURE ALONG WITH A
LINGERING CYCLONIC FLOW PATTERN OVER THE FL PENINSULA SHOULD ALLOW
FOR BETTER CHANCES OF WIDELY SCT AFTERNOON STORMS...BUT NOTHING MORE
THAN 20-30 PERCENT RAIN CHANCES.
&&
.AVIATION...
COLD FRONT IS SAGGING SOUTHWARD ACROSS THE REGION THIS MORNING.
MAINLY MID/HIGH LEVEL CLOUDS STREAMING FROM SW TO NE. STILL PLENTY
OF LOW LEVEL MOISTURE IN PLACE AND EXPECT SOME AREAS OF LOWER
CIGS/FOG TO DEVELOP IN THE PRE-DAWN HOURS...BUT NOT TO EXTENT SEEN
DURING PREVIOUS MORNINGS. HAVE REMOVED IFR CONDITIONS FROM THE TAFS
IN FAVOR OF TEMPO MVFR CIGS. ANY EARLY MORNING RESTRICTIONS WILL
DISSIPATE QUICKLY WITH VFR CONDITIONS PREVAILING FROM MID-MORNING
THROUGH THE REMAINDER OF THE TAF PERIOD. CONDITIONS WILL BECOME
BREEZY FROM THE NW AND NORTH THROUGH THE DAY BEHIND THE FRONT...AND
SKIES WILL CLEAR FROM NORTH TO SOUTH THROUGH THE AFTERNOON AND
EVENING HOURS.
&&
.MARINE...WINDS ARE CURRENTLY NORTHWEST AT 10 TO 15 KNOTS WITH
SEAS OF 1 TO 2 FEET. WINDS OVER THE FAR NORTHERN GULF ARE
BEGINNING TO PICK UP...AND EXPECT THE SAME TO OCCUR IN OUR WATERS
FROM NORTH TO SOUTH TODAY. WHILE WE MAY SEE BRIEF PERIODS OF WINDS
NEAR 20 KNOTS...IT LOOKS LIKE 15 TO 20 KNOTS WILL BE A BETTER
FIT. THIS FAVORS AN EXERCISE CAUTION STATEMENT AS OPPOSED TO A
FULL SMALL CRAFT ADVISORY. IT WILL STILL GET CHOPPY OUT
THERE...AND SEAS WILL REACH 5 OR 6 FEET OFFSHORE BY THIS EVENING.
WE WILL PROBABLY CONTINUE TO SEE 15 TO 20 KNOT WINDS TONIGHT AND
FOR PART OF TUESDAY BUT THE DIRECTION WILL BE FROM THE NORTHEAST.
HIGH PRESSURE WILL BE SETTLING SOUTHWARD TOWARD THE NORTHERN GULF
SO WINDS AND SEAS WILL BEGIN TO SUBSIDE LATE TUESDAY. WEDNESDAY
THROUGH FRIDAY LOOK QUITE NICE WITH LIGHT EAST WINDS BECOMING
ONSHORE NEAR THE COAST EACH AFTERNOON.
&&
.FIRE WEATHER...DRY AIR WILL GRADUALLY FILTER IN FROM THE NORTH
TODAY AND BECOME WELL ESTABLISHED BY TUESDAY. THE ONLY REAL
PROBLEM DAY WILL BE TODAY DURING THE AFTERNOON HOURS WHEN WE COULD
SEE HUMIDITIES BELOW 35 PERCENT ALONG WITH DRY FUELS AND 20 FOOT
WINDS OF 15 MPH. THE MOST LIKELY AREAS TO EXPERIENCE RED FLAG
CONDITIONS WILL BE LEVY...CITRUS AND HERNANDO COUNTIES SO WILL
ISSUE A RED FLAG WARNING THERE.
THERE IS SOME RISK OF RED FLAG CONDITIONS NEAR THE COAST TUESDAY
AFTERNOON IF HUMIDITIES CAN REMAIN BELOW 35 PERCENT AS WINDS TURN
ONSHORE. CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE A WATCH AT THIS
TIME.
&&
.CLIMATE...A FEW RECORDS ARE IN JEOPARDY TONIGHT. I WILL LIST A
FEW OF THE MORE COMMON SITES HERE...BUT FOR A COMPLETE LIST...SEE
OUR PUBLIC INFORMATION STATEMENT ISSUED AT 705 AM YESTERDAY MORNING.
RECORD LOWS NORMAL RECORDS
LOCATION FOR MAY 14 LOW BEGAN
BROOKSVILLE ASOS 52 IN 2006 61 1996
BUSHNELL 1 E 46 IN 1952 62 1948
CHIEFLAND 5 SE 48 IN 1960 60 1956
FORT MYERS/PAGE FIELD 55 IN 1960 68 1902
INVERNESS 3 SE 45 IN 1977 61 1948
LAKELAND LINDER FIELD 54 IN 1960 66 1948
PUNTA GORDA 4 ESE 54 IN 1970 66 1965
ST PETE/ALBERT WHITTED 56 IN 1960 71 1914
SARASOTA-BRADENTON 48 IN 1924 67 1911
TAMPA INTERNATIONAL APT 54 IN 1952 69 1890
WINTER HAVEN 46 IN 1960 66 1941
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 82 60 84 63 / 0 0 0 0
FMY 87 64 86 64 / 10 0 0 0
GIF 83 59 84 61 / 0 0 0 0
SRQ 82 60 84 62 / 0 0 0 0
BKV 82 45 83 52 / 0 0 0 0
SPG 81 67 82 69 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT FROM NOON EDT TODAY THROUGH LATE
TONIGHT FOR CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-
PINELLAS-SARASOTA.
RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR CITRUS-HERNANDO-LEVY.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER/CLIMATE...JILLSON
LONG TERM/AVIATION...MROCZKAHazardous weather outlook, May 13, 3:53 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 353 AM EDT MON MAY 13 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-140000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 353 AM EDT MON MAY 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... A MODERATE RISK OF RIP CURRENTS WILL EXIST THROUGH MONDAY EVENING FOR AREA BEACHES FROM PINELLAS COUNTY SOUTHWARD ALONG THE SUNCOAST. ...FIRE WEATHER IMPACT... A MUCH DRIER AIRMASS WILL ARRIVE FROM THE NORTH TODAY AND COMBINE WITH GUSTY WINDS TO PRODUCE RED FLAG CONDITIONS FOR HERNANDO... CITRUS...AND LEVY COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...FIRE WEATHER IMPACT... DRY AIR AND WARM TEMPERATURES WILL RESULT IN WIDESPREAD LOW RELATIVE HUMIDITY TUESDAY AFTERNOON. THESE LOW RELATIVE HUMIDITY LEVELS WILL AID THE SPREAD OF WILDFIRES. ...THUNDERSTORM IMPACT... A FEW WIDELY SCATTERED AFTERNOON THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY. NO SIGNIFICANT SEVERE WEATHER IS ANTICIPATED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MROCZKA
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:45 AM EDT | Red Flag Warning | TBW | Sumter | 14 hr |
Nearby
Beach Hazards Statements in Florida, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.